About

Member has chosen to not make this information public.

Groups

Member not yet following any Groups.

Pages

Member not yet following any Pages.

Posts (1)

Jul 10, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Hello – I have been taking Effexor for nearly 20 years, got up to 225 mg per day and am now almost off. It has been so difficult, I felt it might help others to share some insights. First of all, I put this whole process off until I retired from teaching, because when I tried to get off before, the emotional effects of tapering were not conductive to my work. Also, I live in Alaska and have dark winters so I waited until May of this year, with the light returning, to begin again, a SLOW taper. It has taken me nearly 8 weeks so far; I am on my last week. Having the TIME and SUPPORT and especially the LIGHT have helped my progress. My husband and close friends are aware of the side effects (nightmares, dizziness, anxiety, upset stomach, etc.) and give me a great deal of support. I take the time to walk or ride my bike; the physical exercise and drinking lots of water seem to help the most. Also, finding creative, fun projects to lose myself in are helpful, just so there are not any high expectations to cause anxiety. Knowing, by reading the posts here, that these symptoms are temporary, has also empowered me to keep going. Once I am totally off, I vow to never take this drug again. If the winter gets rough, I will go to counseling again and if absolutely necessary, find another medication. But never again Effexor. Best of luck to each person who is on this journey. It IS hard, but it is possible. Right?